Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 256, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2011, 3:39 PM CDT for Panola County, Rusk County, Shelby County, Texas. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 21, 2011, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Panola County, TX, Rusk County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 71 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:55 PM CDT | TORNADO | 2 E Timpson, TX | AN EF0 TORNADO TOUCHED DOWN NORTHEAST OF TIMPSON NEAR FM ROAD 947. THE TORNADO SNAPPED SEVERAL TREES AND BRANCHES AS IT MOVED SOUTHWEST. IT CROSSED HIGHWAY 59...JUST SOUTH OF TIMPSON...BEFORE LIFTING. THE TORNADO TRAVELED 4 MILES AND HAD MAXIMUM WINDS BETWEEN |
| Jun 21, 4:06 PM CDT | HAIL 1.75 | 2 Se Gary City, TX | GOLF BALL SIZE HAIL COVERING THE GROUND. |
| Jun 21, 4:28 PM CDT | TSTM WND DMG | Timpson, TX | SEVERAL TREES DOWNED ACROSS THE CITY...INCLUDING ONE TREE ON A HOME ON PEARL ST. INJURIES ARE UNKNOWN AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
921
WUUS54 KSHV 212039
SVRSHV
TXC365-401-419-212130-
/O.NEW.KSHV.SV.W.0256.110621T2039Z-110621T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SHELBY COUNTY IN EASTERN TEXAS...
SOUTHERN PANOLA COUNTY IN NORTHEAST TEXAS...
SOUTHEASTERN RUSK COUNTY IN NORTHEAST TEXAS...
* UNTIL 430 PM CDT
* AT 334 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF TIMPSON...OR 15 MILES SOUTHWEST OF CARTHAGE...AND
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TIMPSON BY 350 PM CDT...
TENAHA BY 420 PM CDT...
8 MILES WEST OF JOAQUIN BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3183 9445 3185 9445 3185 9469 3185 9470
3205 9465 3209 9404 3205 9403 3202 9405
3200 9404 3199 9402 3182 9398
TIME...MOT...LOC 2038Z 272DEG 16KT 3197 9445
$$
041 follow-up statement
366
WWUS54 KSHV 212104
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT TUE JUN 21 2011
TXC365-401-419-212130-
/O.CON.KSHV.SV.W.0256.000000T0000Z-110621T2130Z/
PANOLA TX-RUSK TX-SHELBY TX-
404 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SHELBY...RUSK AND PANOLA COUNTIES...
AT 358 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR GARY CITY...OR 13 MILES SOUTH OF
CARTHAGE...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TENAHA BY 420 PM CDT...
PAXTON AND 8 MILES NORTHWEST OF JAMES BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3183 9445 3185 9445 3185 9469 3185 9470
3205 9465 3209 9404 3205 9403 3202 9405
3200 9404 3199 9402 3182 9398
TIME...MOT...LOC 2104Z 310DEG 12KT 3195 9431
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:29 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 11:29 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1129 AM CDT TUE JUN 21 2011 .DISCUSSION... UNSTABLE AND SATURATED AIRMASS ACROSS AREA...WITH PWS AROUND 2 INCHES....IGNITED COMPLEX OF TSTMS WHICH MOVED EAST ACROSS MUCH OF CWA THIS MORNING. RAINFALL RATES HAVE INTENSIFIED LATER THIS MORNING...ALONG WITH TRAINING CELLS...HAVE YIELDED 2 TO 4 INCHES OF RAIN...AND POSSIBLY EVEN HEAVIER AT A FEW LOCATIONS...SINCE DAYBREAK. MAINTAINING LIKELY POPS WITH LOCALLY HEAVY RAINFALL IN GRIDS EASTERN CWA. WITH STEEP LAPSE RATES AND PCPN LOADING...INCLUDED GUSTY TSTM WINDS INTO GRIDS AREAWIDE. SLOWLY APPROACHING FRONT OVER SOUTHERN OK...HEATING WILL RESULT IN SOME LATE AFTN REDEVELOPMENT OF STORMS...SO MAINTAIN CHANCE POPS REMAINDER OF REGION. AFTN TEMPS WILL BE TRICKY...GENERALLY GOING WITH LOWER 90S WEST TO LOWER 80S EASTERN SECTIONS WHERE HEAVY RAINFALL STILL OCCURRING./VII/. && .AVIATION. CONVECTION WILL PERIODICALLY IMPACT MOST TAF SITES THROUGH 18Z WED. INITIALLY...MOST OF THE PRECIP SHOULD BE CONFINED TO THE ERN TERMINALS...MAINLY KELD AND KMLU. ANOTHER COMPLEX OF TSTMS IS EXPECTED TO DEVELOP ACROSS SE OK/NE TX BY 00Z WED AND MOVE EAST ACROSS THE AREA DURING THE EVENING AND OVERNIGHT HOURS AS A COLD FRONT APPROACHES. SUBSTANTIAL CLOUD COVER CAN BE EXPECTED. DETERIORATING CONDITIONS...INCLUDING MVFR AND POSSIBLY IFR...AND GUSTY WINDS SHOULD BE EXPECTED WITH ANY CONVECTION. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 75 93 74 97 / 50 50 50 20 20 MLU 84 73 92 73 96 / 70 50 50 20 20 DEQ 86 71 92 70 95 / 30 50 20 10 20 TXK 86 73 92 72 96 / 50 50 30 10 20 ELD 86 73 92 72 96 / 50 50 50 10 20 TYR 93 74 93 74 97 / 30 50 40 20 20 GGG 91 75 93 74 97 / 30 50 40 20 20 LFK 93 75 93 75 97 / 50 50 50 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 21, 12:10 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CDT TUE JUN 21 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1210 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND INTO THE NIGHTTIME HOURS. STRONG GUSTY WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED IN MORE INTENSE THUNDERSTORM ACTIVITY...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME....BUT WILL NEED TO BE MONITORED LATER THIS AFTERNOON AND TONIGHT. LAZ013-014-018>022-221715- JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1210 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL...WILL MOVE ACROSS PORTIONS OOF NORTHCENTRAL LOUISIANA...THROUGH THE MID AFTERNOON HOURS. LOCALIZED AREAS OF MINOR FLOODING ARE POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP THIS EVENING AND INTO THE OVERNIGHT HOURS. HEAVY RAINFALL AND STRONG GUSTY WINDS MAY OCCUR IN MORE INTENSE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME VII
In the hours before
Local storm report, Jun 21, 11:09 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM HEAVY RAIN MANSFIELD 32.03N 93.70W
06/21/2011 M4.00 INCH DE SOTO LA CO-OP OBSERVER
4 INCHES OF RAIN SINCE 8 AM
&&
04Local storm report, Jun 21, 11:50 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM HEAVY RAIN MANSFIELD 32.03N 93.70W
06/21/2011 M7.57 INCH DE SOTO LA CO-OP OBSERVER
&&
25Special weather statement, Jun 21, 2:24 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT TUE JUN 21 2011
TXZ138-151-212015-
HARRISON-PANOLA-
224 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...CARTHAGE...DEBERRY...ELYSIAN FIELDS AND WASKOM...
AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING TWO STRONG THUNDERSTORMS NEAR CARTHAGE AND NEAR ELYSIAN
FIELDS...BOTH MOVING EAST AT 25 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
04Local storm report, Jun 21, 2:29 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HEAVY RAIN 4 ENE JONESBORO 32.26N 92.65W
06/21/2011 M5.83 INCH JACKSON LA CO-OP OBSERVER
RAINFALL MEASURED AT A COOP SITE THROUGH 2 PM. MOST OF
THE RAIN FELL THIS AM
&&
04Local storm report, Jun 21, 3:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 6 NE CARTHAGE 32.21N 94.26W
06/21/2011 PANOLA TX EMERGENCY MNGR
TREE DOWN ACROSS A ROAD
&&
04Local storm report, Jun 21, 3:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 2 NE CARTHAGE 32.17N 94.31W
06/21/2011 PANOLA TX NWS EMPLOYEE
NUMEROUS TREES SNAPPED OFF AND POWERLINES DOWN NEAR FM
ROAD 1794.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:30 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Franklin, Morris, Red River, Titus | 60 min |
| Jun 21, 8:26 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 49 min |
| Jun 21, 9:15 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 13 min |
| Jun 21, 2:33 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 42 min |
| Jun 21, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 43 min |
| Jun 21, 3:50 PM CDT | Tornado Warning | SHV | Shelby | 40 min |
| Jun 21, 4:28 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 47 min |
| Jun 21, 4:55 PM CDT | Tornado Warning | SHV | Nacogdoches, San Augustine, Shelby | 35 min |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk, Sabine, San Augustine, Shelby | 44 min |
| Jun 21, 5:59 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 46 min |
| Jun 21, 6:45 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.